Interface haze associated with topical nonsteroidal anti-inflammatory drug use after descemet stripping automated Endothelial Keratoplasty

Sean Paul, Jeremy J. Bonkowske, Donald U. Stone

Research output: Contribution to journalArticle

Abstract

Purpose: To determine if topical nonsteroidal anti-inflammatory drug (NSAID) use after Descemet stripping automated endothelial keratoplasty (DSAEK) is associated with the development of interface haze. Methods: A retrospective case-control study of patients undergoing DSAEK surgery. Results: Of the 61 patients receiving topical NSAIDs, 51% were noted to develop interface haze, and 9% of the control group (N=100, no NSAID) developed haze. There was no significant difference in best corrected visual acuity between the 2 groups. Conclusions: Topical NSAID use is associated with the development of interface haze, although it may not be visually significant and could be related to confounding factors.

Original languageEnglish (US)
Pages (from-to)809-811
Number of pages3
JournalJournal of Ocular Pharmacology and Therapeutics
Volume29
Issue number9
DOIs
StatePublished - Nov 1 2013
Externally publishedYes

Fingerprint

Descemet Stripping Endothelial Keratoplasty
Anti-Inflammatory Agents
Pharmaceutical Preparations
Non-Steroidal Anti-Inflammatory Agents
Visual Acuity
Case-Control Studies
Control Groups

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Ophthalmology
  • Pharmacology

Cite this

Interface haze associated with topical nonsteroidal anti-inflammatory drug use after descemet stripping automated Endothelial Keratoplasty. / Paul, Sean; Bonkowske, Jeremy J.; Stone, Donald U.

In: Journal of Ocular Pharmacology and Therapeutics, Vol. 29, No. 9, 01.11.2013, p. 809-811.

Research output: Contribution to journalArticle

@article{ae6123611dfb4bef8ba17fa537dad859,
title = "Interface haze associated with topical nonsteroidal anti-inflammatory drug use after descemet stripping automated Endothelial Keratoplasty",
abstract = "Purpose: To determine if topical nonsteroidal anti-inflammatory drug (NSAID) use after Descemet stripping automated endothelial keratoplasty (DSAEK) is associated with the development of interface haze. Methods: A retrospective case-control study of patients undergoing DSAEK surgery. Results: Of the 61 patients receiving topical NSAIDs, 51{\%} were noted to develop interface haze, and 9{\%} of the control group (N=100, no NSAID) developed haze. There was no significant difference in best corrected visual acuity between the 2 groups. Conclusions: Topical NSAID use is associated with the development of interface haze, although it may not be visually significant and could be related to confounding factors.",
author = "Sean Paul and Bonkowske, {Jeremy J.} and Stone, {Donald U.}",
year = "2013",
month = "11",
day = "1",
doi = "10.1089/jop.2012.0182",
language = "English (US)",
volume = "29",
pages = "809--811",
journal = "Journal of Ocular Pharmacology and Therapeutics",
issn = "1080-7683",
publisher = "Mary Ann Liebert Inc.",
number = "9",

}

TY - JOUR

T1 - Interface haze associated with topical nonsteroidal anti-inflammatory drug use after descemet stripping automated Endothelial Keratoplasty

AU - Paul, Sean

AU - Bonkowske, Jeremy J.

AU - Stone, Donald U.

PY - 2013/11/1

Y1 - 2013/11/1

N2 - Purpose: To determine if topical nonsteroidal anti-inflammatory drug (NSAID) use after Descemet stripping automated endothelial keratoplasty (DSAEK) is associated with the development of interface haze. Methods: A retrospective case-control study of patients undergoing DSAEK surgery. Results: Of the 61 patients receiving topical NSAIDs, 51% were noted to develop interface haze, and 9% of the control group (N=100, no NSAID) developed haze. There was no significant difference in best corrected visual acuity between the 2 groups. Conclusions: Topical NSAID use is associated with the development of interface haze, although it may not be visually significant and could be related to confounding factors.

AB - Purpose: To determine if topical nonsteroidal anti-inflammatory drug (NSAID) use after Descemet stripping automated endothelial keratoplasty (DSAEK) is associated with the development of interface haze. Methods: A retrospective case-control study of patients undergoing DSAEK surgery. Results: Of the 61 patients receiving topical NSAIDs, 51% were noted to develop interface haze, and 9% of the control group (N=100, no NSAID) developed haze. There was no significant difference in best corrected visual acuity between the 2 groups. Conclusions: Topical NSAID use is associated with the development of interface haze, although it may not be visually significant and could be related to confounding factors.

UR - http://www.scopus.com/inward/record.url?scp=84887050891&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84887050891&partnerID=8YFLogxK

U2 - 10.1089/jop.2012.0182

DO - 10.1089/jop.2012.0182

M3 - Article

C2 - 23971621

AN - SCOPUS:84887050891

VL - 29

SP - 809

EP - 811

JO - Journal of Ocular Pharmacology and Therapeutics

JF - Journal of Ocular Pharmacology and Therapeutics

SN - 1080-7683

IS - 9

ER -